Oklahoma, 2015Flash Flooding in Oklahoma, April 13, 2015
April 13, 2015 · NWS TSA · 9 events in 3 counties and zones
A large, slow-moving area of rain and embedded thunderstorms developed ahead of a cold front that was moving through eastern Oklahoma on the 13th. Moisture was plentiful over the region ahead of a slow-moving upper level storm system that was moving into West Texas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A large, slow-moving area of rain and embedded thunderstorms developed ahead of a cold front that was moving through eastern Oklahoma on the 13th. Moisture was plentiful over the region ahead of a slow-moving upper level storm system that was moving into West Texas. Portions of southeastern and east central Oklahoma received from two to four inches of rain during this event, which resulted in some flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 13, 11:09 AM CST, 51 minutes earlier.
Area forecast discussion, Apr 13, 11:09 AM CST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1209 PM CDT MON APR 13 2015
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
FOR THE 18Z TAFS... WIDESPREAD RAIN WILL CONTINUE ACROSS THE
AREA... AFFECTING ALL TAF SITES. PRECIP WILL SLOWLY END FROM THE
NORTH SO HAVE TEMPO GROUPS TO DEAL WITH IT IN THAT AREA. HAVE
LEFT PRECIP AND MVFR CEILINGS PREVAILING THROUGH THE REMAINDER OF
THE AFTERNOON AT SOUTHERN SITES. CONDITIONS WILL IMPROVE SOMEWHAT
THIS EVENING. OVERNIGHT... INTERMITTENT SHOWERS AND POSSIBLE THUNDERSTORMS
WILL BE POSSIBLE AT ALL SITES.
&&
.PREV DISCUSSION... /ISSUED 1042 AM CDT MON APR 13 2015/
DISCUSSION...
THE COLD FRONT MOVING SOUTH THROUGH THE REGION HAS SLOWED
SIGNIFICANTLY SINCE EARLY THIS MORNING. SOME HEAVY RAINFALL AND
TRAINING OF CELLS ALONG THE FRONT PRODUCED NEARLY AN INCH OF
PRECIP ALONG THE FRONTAL BOUNDARY OVER ABOUT 3 HOURS... NECESSITATING A
FLOOD ADVISORY. HOWEVER... RAIN RATES HAVE LESSENED QUITE A BIT
OVER THE LAST HOUR. CURRENT TEMPS AND POPS APPEAR TO AGREE WITH
THE CURRENT ACTIVITY SO WILL NOT UPDATE ANY FORECAST PRODUCTS THIS
MORNING.
PREV DISCUSSION... /ISSUED 615 AM CDT MON APR 13 2015/
AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
WIDESPREAD SHOWERS AND THUNDERSTORMS CONTINUE THIS MORNING AND
WILL GRADUALLY SHIFT TO THE SOUTH AND EAST THROUGH THE DAY. MVFR
CEILINGS WILL PREVAIL WITH OCCASIONAL IFR IN HEAVIER STORMS...
FOLLOWED BY IMPROVING CONDITIONS FROM THE NORTHWEST AFTER 18Z.
SOME LINGERING SHOWERS AFTER 00Z ESPECIALLY SOUTH OF I-40 WITH
POSSIBLE MVFR CONDITIONS RETURNING LATE IN THE PERIOD.
PREV DISCUSSION... /ISSUED 414 AM CDT MON APR 13 2015/
DISCUSSION...
THE AREA OF SHOWERS AND THUNDERSTORMS TO THE NORTH OF INTERSTATE
44 IS SLOWLY WEAKENING EARLY THIS MORNING. THE MAIN FOCUS FOR
RENEWED CONVECTIVE DEVELOPMENT OVER THE NEXT FEW HOURS IS EXPECTED
TO BE FARTHER SOUTH NEAR THE PREFRONTAL TROUGH THAT CURRENTLY EXTENDS
FROM NEAR OKEMAH TO THE NORTHWEST CORNER OF ARKANSAS. RAINFALL
AMOUNTS TODAY WILL LIKELY EXCEED AN INCH IN MANY LOCATIONS FROM
AROUND THE INTERSTATE 40 CORRIDOR SOUTH.
RAIN CHANCES WILL CONTINUE TONIGHT INTO WEDNESDAY AS THE MAIN
UPPER SYSTEM MAKES ITS WAY SLOWLY ACROSS THE AREA. THERE MAY BE A
BRIEF BREAK IN THE RAIN LATE WEDNESDAY AND WEDNESDAY NIGHT BEFORE
THE NEXT SLOW MOVING UPPER SYSTEM BEGINS TO AFFECT THE AREA.
SHOWER AND THUNDERSTORM CHANCES WILL OCCUR EACH DAY FROM THURSDAY
THROUGH AT LEAST SUNDAY AS THIS UPPER LOW CLOSES OFF TO OUR WEST
AND DRIFTS SLOWLY EAST. DAYTIME HIGH TEMPERATURES WILL LIKELY BE
NEAR THE SEASONAL NORMALS DURING THIS TIME PERIOD WITH OVERNIGHT
LOWS A FEW DEGREES ABOVE NORMAL DUE TO CLOUD COVER.
STAYED CLOSE TO GUIDANCE TEMPERATURES THE NEXT COUPLE DAYS.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
AVIATION...06
Hazardous weather outlook, Apr 13, 11:57 AM CST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1257 PM CDT MON APR 13 2015
ARZ001-002-010-011-019-020-029-OKZ049-053>076-141015-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1257 PM CDT MON APR 13 2015
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...FAR SOUTHEAST OKLAHOMA.
ONSET...THIS AFTERNOON.
FLASH FLOOD.
RISK...LIMITED.
AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.
HEAVY RAIN.
RISK...ELEVATED.
AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.
SIGNIFICANT WINDS.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
A WIDE AREA OF LIGHT TO MODERATE RAINFALL CONTINUES ACROSS MUCH OF
THE AREA THIS AFTERNOON. POCKETS OF HEAVIER RAINFALL WILL HAVE THE
CAPACITY TO PRODUCE RAINFALL RATES UP TO AN INCH PER HOUR... WHICH
MAY RESULT IN SOME LOCALIZED FLOODING. THERE WILL BE A LIMITED
CHANCE FOR A STRONG TO SEVERE STORM TO DEVELOP ACROSS FAR
SOUTHEAST OKLAHOMA DURING THE LATE AFTERNOON... BUT THE BEST
CHANCE FOR SEVERE WEATHER IS EXPECTED SOUTH OF THE TEXAS BORDER.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY THROUGH SUNDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
AN UNSETTLED PATTERN WILL CONTINUE FOR MUCH OF THE UPCOMING WEEK
WITH CONTINUED CHANCES FOR THUNDERSTORMS EACH DAY. HOWEVER...THE
THREAT OF SIGNIFICANT SEVERE WEATHER APPEARS MINIMAL AT THIS TIME.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
Flash Flood, Pittsburg
- When
- April 13, 12:00 PM CST to 6:30 PM CST
- Where
- Pittsburg County, 5 mi WSW of Hartshorne to 1.63 mi SSW of Haileyville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 34.802, -95.611
Highway 63 was closed due to high water between Bache Road and Haileyville.
Flash Flood, Pittsburg
- When
- April 13, 12:30 PM CST to 6:30 PM CST
- Where
- Pittsburg County, 2 mi SW of Bache to 2.68 mi WSW of Bache
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- Public
- Coordinates
- 34.859, -95.655
High Hill Road was washed out between Alderson and Bache roads.
Flash Flood, Le Flore
- When
- April 13, 12:41 PM CST to 9:00 PM CST
- Where
- Le Flore County, 0.84 mi W of Poteau to 1.31 mi S of Poteau
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.050, -94.635
Several streets were flooded and impassable in and around town.
Flash Flood, Pittsburg
- When
- April 13, 1:30 PM CST to 6:30 PM CST
- Where
- Pittsburg County, 6 mi WSW of Mc Alester to 4.69 mi WNW of (Mlc)mc Alester Muni
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 34.897, -95.868
Highway 31 was closed between Steven Taylor Industrial Park and Haywood, on the southwest side of McAlester.
Flash Flood, Pittsburg
- When
- April 13, 2:00 PM CST to 6:30 PM CST
- Where
- Pittsburg County, 5 mi NW of Haywood to 0.58 mi WNW of White Switch
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 34.931, -96.012
The Z bridge was completely submerged on Double Springs Road.
Flash Flood, Pittsburg
- When
- April 13, 3:00 PM CST to 6:30 PM CST
- Where
- Pittsburg County, 1.97 mi W of (Mlc)mc Alester Muni to 1.47 mi W of (Mlc)mc Alester Muni
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 34.884, -95.814
Portions of Shuman Road were flooded.
Flash Flood, Le Flore
- When
- April 13, 3:30 PM CST to 9:00 PM CST
- Where
- Le Flore County, Heavener to 1.21 mi W of Heavener
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 34.880, -94.600
Several streets were flooded in and around town.
Flash Flood, Sequoyah
- When
- April 13, 3:30 PM CST to 9:00 PM CST
- Where
- Sequoyah County, 2 mi ENE of Muldrow to 1.23 mi E of Muldrow
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 35.431, -94.567
Several roads were flooded between Muldrow and Roland.
Flash Flood, Le Flore
- When
- April 13, 3:40 PM CST to 9:00 PM CST
- Where
- Le Flore County, 1.58 mi NNW of Poteau to 0.17 mi NE of Sorrels
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 35.071, -94.631
Several roads were flooded in and around town.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Texas, April 13, 2015$100,000 · EF2 · 1 event
- Flash Flooding and Hail in Texas, April 13 to 14, 2015$572,000 · 1 in hail · 16 events
- Strong Wind in California, April 13 to 14, 2015$1.0 million · 1 event
- Tornadoes in Mississippi, April 13, 2015$28,000 · EF1 · 3 events
- Wildfire in Wisconsin, April 13, 20151 injured · $57,000 · 1 event
- Hail and Damaging Wind in Texas, April 13, 2015$20,000 · 2.5 in hail · 6 events
- Damaging Winds and Lightning Strike in Florida, April 13, 20152 injured · $5,000 · 3 events
- Flash Flooding and Hail in Texas, April 13, 2015$7,000 · 1.25 in hail · 11 events
- Hail in Texas, April 13, 20151.75 in hail · 8 events
- Flash Flooding in Texas, April 13, 2015$2,000 · 6 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 13, 20155 events
- Flash Flooding in Arkansas, April 13, 20153 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 571827, 571832, 571836, 571837, 571838, 571840, 571841, 571842, 571843.